Study links osteoporosis drugs to jaw problems
The proportion of people taking widely prescribed oral osteoporosis drugs who develop a nasty jaw condition may be much higher than previously thought, a new study suggests. Previous reports had indicated that the risk of developing osteonecrosis of the jaw from bisphosphonates in pill form were "negligible." But an assistant professor of clinical dentistry at the University of Southern California School of Dentistry in Los Angeles, says his clinic is seeing one to four new cases a week, according to a study in the January 1 issue of the Journal of the American Dental Association.
- CMS Sets 2014 Pay Rates for Hospital Outpatient and Physician Services
- FDA hopes hospitals will switch to newly regulated pharmacies
- The 5 Biggest Healthcare Finance Trouble Spots
- Not-for-Profit Hospitals Find Opportunity Amid Uncertainty
- Nonprofit Hospital Outlook 'Negative' in 2014
- The Most Polarizing Topics in Healthcare IT
- Are ACOs Really Different from HMOs?
- How CPOE Will Make Healthcare Smarter
- Why You Should Involve Patients in Nursing Handoffs
- Rise of the Chief Strategy Officer